Alert archive / Texas / High Wind Warnings in 2025
High Wind Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 26, 2025, 2:56 AM CST for Culberson County, Texas. It took effect at Feb 26, 2025, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2025, 2:56 AM CST (08:56 UTC)
- In effect from
- Feb 26, 2025, 9:00 PM CST
- Expired
- Feb 27, 2025, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5632 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WWUS74 KMAF 260856 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 256 AM CST Wed Feb 26 2025 TXZ271-262200- /O.UPG.KMAF.HW.A.0008.250227T0300Z-250227T1500Z/ /O.NEW.KMAF.HW.W.0010.250227T0300Z-250227T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Pine Springs and Guadalupe Mountains National Park 256 AM CST Wed Feb 26 2025 /156 AM MST Wed Feb 26 2025/ ...HIGH WIND WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ THURSDAY... * WHAT...Northeast winds 35 to 45 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 9 PM CST /8 PM MST/ this evening to 9 AM CST /8 AM MST/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. && $$ Lamberson
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 25, 10:52 PM CST, 4 hours 4 minutes earlier. Its key messages:
- Updated at 1037 PM CST Tue Feb 25 2025
- Elevated fire weather conditions increase after Saturday, and peak on Tuesday, especially west of the Pecos, as 20-ft winds increase in critical relative humidity.
- High winds are possible Wednesday night/Thursday morning through Guadalupe Pass.
Area forecast discussion, Feb 25, 10:52 PM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1052 PM CST Tue Feb 25 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1037 PM CST Tue Feb 25 2025
- Elevated fire weather conditions increase after Saturday, and
peak on Tuesday, especially west of the Pecos, as 20-ft winds
increase in critical relative humidity.
- High winds are possible Wednesday night/Thursday morning through
Guadalupe Pass.
&&
.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 145 PM CST Tue Feb 25 2025
Heights decrease tonight into tomorrow as a shortwave trough begins
to flatten out the weak ridging over the region. Nevertheless,
overnight lows remain fairly warm tonight, with most locations
bottoming out in the 40s or even low 50s (especially in the terrain
or near the Rio Grande) as southerly winds persist.
The surface thermal ridge over the region (which was evident both
Monday and Tuesday) remains in place tomorrow, allowing much of the
area to top out in the upper 70s and low 80s Wednesday afternoon.
The exception will be the northern Permian Basin. A cold front will
enter this area by tomorrow morning (around 12-15Z, according to the
RAP and NAM models). The cold air advection associated with the
front will stymie diurnal warming here, keeping highs in the 60s and
low 70s. The front will continue to push south through the
afternoon, though it appears the coolest air will lag a bit behind
the northeasterly wind shift due to the stubborn thermal ridge.
Wednesday night's minimum temperatures are expected to be a bit
cooler than Tuesday night's. Most locations will see temperatures
drop into the upper 30s and lower 40s as cooler air continues to
push south. Increasing northeast winds behind the front lends
increasing confidence (50-70%) to strong gap winds occurring in the
Guadalupe Pass Wednesday night into Thursday morning. A High Wind
Watch remains in place for this area, though this will likely (60-
80% confidence) be upgraded to a warning in future forecast
packages. Meanwhile, just enough lift and moisture may exist in far
northwest Lea and Eddy Counties to allow for some light showers to
occur, though confidence in this is very low (< 15% chance).
Sprang
&&
.LONG TERM...
(Thursday through Monday)
Issued at 145 PM CST Tue Feb 25 2025
Despite upper-level ridging forecast to cover the western CONUS,
Thursday looks to be the coldest day this forecast as CAA continues
behind a cold front set to intrude upon the area Wednesday. High
post-frontal gap winds look to be ongoing Thursday morning, but
on the decrease. Despite skies scattering out in the afternoon,
highs will struggle, averaging ~ 5 F below normal.
Fortunately, this colder weather will be ephemeral as surface winds
veer back to return flow Thursday night, increasing thicknesses
Friday and resuming the warmup. This will increase through
Saturday, which looks to be the warmest day in the extended as
westerly downslope flow in the west and return flow in the east
increase ahead of an incoming trough. Highs Saturday afternoon
should rebound to a pleasant ~ 10 F above normal.
The aforementioned trough will move through the region Saturday
night, and may kick off a few showers east over the Pecos. Sadly,
QPF looks negligible.
Sunday looks to be 3-4 F cooler than Saturday as a secondary trough
makes landfall on the west coast. Leeside troughing on the Front
Range may induce a few hours of high winds in the Guadalupes.
Monday, as the trough approaches the area, these winds could
redevelop, setting up a mountain wave signature and a long-fused
high wind event through Tuesday. In this pattern, highs
Monday/Tuesday look to bump along a few degrees above normal.
Unfortunately, with all this westerly flow keeping better moisture
to the east, grids stay dry after Sunday morning. This will result
in elevated fire wx most days west of the Pecos, but this doesn't
look too concerning until the end of the forecast period, when CIPS
analogs highlight Tuesday for consideration as westerly 20-ft
winds increases over critical RH. Stay tuned.
&&
.AVIATION...
(06Z TAFS)
Issued at 1037 PM CST Tue Feb 25 2025
VFR conditions prevail through the forecast period. Lights winds
continue tonight, gradually becoming northerly from north to
south as a cold front moves south through the region. Elevated
north to northeast winds are expected through the afternoon and
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 46 74 42 65 / 0 0 0 0
Carlsbad 44 73 39 62 / 0 0 10 10
Dryden 48 85 49 68 / 0 0 0 10
Fort Stockton 51 82 44 65 / 0 0 0 0
Guadalupe Pass 50 71 38 54 / 0 0 0 0
Hobbs 43 69 38 61 / 0 0 10 0
Marfa 45 79 39 60 / 0 0 0 0
Midland Intl Airport 46 75 42 64 / 0 0 0 0
Odessa 47 75 42 64 / 0 0 0 0
Wink 42 78 41 65 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Wednesday evening through Thursday morning
for Guadalupe and Delaware Mountains.
NM...None.
&&
SHORT TERM...13
LONG TERM....44
AVIATION...91Nearby
High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.